Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

jeja18 posted:
Since starting this part of my life I now have been bothered with swelling. I was told a side effect of my medication could be the reason. Is anyone else having this problem?

I want to say I am so grateful to all of you. I don't feel so alone now that I have found you all. I read the board everyday and have been learning so much.

Thank You Fibro Family and here to a happy and productive New Year

glad2bhere65 responded:
Hi Cynthia,

I noticed my upper arms look swollen, but I haven't noticed any other swelling.

I'm grateful for everyone on this board too. It feels so good just to be understood!!!

I hope you're having a good day today.

Linda S
1wareaglefan responded:
Hello and welcome to you, Cynthia! We're glad you found us, but sorry you have to be here. Are you taking lyrica or neurontin? I know that those 2 anti-seizure meds are noted for that side effect. I haven't tried them for that very reason. I have no trouble swelling on my own (if you know what I!).

Anyway, I'm sure others will be along. We're kind of slow here due to the holidays and all. I know what you mean about this board! It was a life-saver for me.

Take care and keep reading! Hugs, ELizabeth
Fibrofog64 responded:
If you are taking Lyrica swelling is one of the problems, I can't even wear my wedding rings. But I had to choose between pain and swelling. Welcome to the fmaily.
forgetful88 responded:
I had the swelling as well when I took either lyrica or gab, I had to stop taking them.

Have you spoken with your doctor about this side effect, maybe switching to another one may work for you.
Booch007 responded:
Morning Cynthia,

Swelling can be a side effect of many meds. Relaxation of the vascular muscles is part of the problem. Then the return of blood flow to the heart is slower and gravity has it stuck in the lower extremities. A pressure gradient builds up and water leaks out into the tissues.

So if you have feet and leg swelling? If it is another random part of your body, I often feel it is due to impingement of flow (return to the heart) and again it is a pressure problem and fluid leaks out to the tissues. This is a massage and relax that area thing.

I get problems with my hands and it is a "right around the arm pit area" cause. I receive injections. I also get numbness to the fingers from the same..until I get the muscles going.

Some people have to weather the meds and their side effects, because there is such a need for that type of med. (risk vs benefit). But if it is severe or really bothers you, have the doc re-asses you. Go for a change. We have enough issues without having to deal with more.

I had been put on Cymbalta, so not a good fit for me. Then when my eyes and everything else was so dried out they wanted to put plugs in the tear ducts, I just said what????? I am not doing something to take something that really isn't for me. (risk vs benefit).

Or now with Savella, my heart rate picked up so much, I can only take 12.5mg a day. Option was to take another med (as per cardiology....) well I am not taking a med because of another med. Doesn't it sound crazy? So I am happy with my crumb......I function with my crumb.

Hope you can get this better if it is bothering you. I also wear support hose for my legs, but I have vasular disease and support them always. I wear stockings from ",
the cheapest and nicest company I have ever dealt with. They ship em to the door. I was blessed to find them and really they are so good and have coupons and it helps so much.

Good luck, I hope you are better even as I write this. Hugs, Nancy B

Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
395 of 422 found this helpful